The Dicks-Ivanov problem and the Hamidoune problem

Warren Dicks, Oriol Serra

Research output: Contribution to journalArticleResearchpeer-review

Abstract

We report on what we call the Hamidoune problem, inspired by a problem by Dicks and Ivanov. The problem asks if the inequality |A|+|B|-12|AB|-12|A{dot operator}2B|≤max{2,|gH|:H≤G,g∈G,gH⊆A{dot operator}2B} holds when A and B are finite subsets of a group G, each one with at least two elements, and A{dot operator}2B denotes the set of elements which can be written in at least two different ways as a product of one element in A and one in B. © 2013 Elsevier Ltd.
Original languageEnglish
Pages (from-to)1326-1330
JournalEuropean Journal of Combinatorics
Volume34
Issue number8
DOIs
Publication statusPublished - 1 Nov 2013

Fingerprint Dive into the research topics of 'The Dicks-Ivanov problem and the Hamidoune problem'. Together they form a unique fingerprint.

  • Cite this